Alert archive / Oklahoma / Wind Advisories in 2013
Wind Advisory 12, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Nov 8, 2013, 3:47 AM CST for 25 counties in Oklahoma. It took effect at Nov 8, 2013, 10:38 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2013, 3:47 AM CST (09:47 UTC)
- In effect from
- Nov 8, 2013, 10:38 AM CST
- Expired
- Nov 8, 2013, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Norman, OK
All 25 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Major County, OK, Noble County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 121 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2339 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
195 WWUS74 KOUN 080947 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 347 AM CST FRI NOV 8 2013 OKZ004>006-009>011-014>017-021>023-033>038-081800- /O.NEW.KOUN.WI.Y.0012.131108T1800Z-131109T0000Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT... WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON... WATONGA...ELK CITY...SAYRE...CORDELL...ANADARKO...HOLLIS... MANGUM...HOBART...ALTUS...FREDERICK...LAWTON 347 AM CST FRI NOV 8 2013 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * TIMING: SOUTHWEST WINDS WILL INCREASE THROUGH THE MORNING HOURS... BECOMING VERY STRONG AND GUSTY THROUGH THE AFTERNOON. WINDS WILL DECREASE THROUGH SUNSET. * WINDS: SUSTAINED WIND SPEEDS OF 30 TO 35 MPH WITH FREQUENT GUSTS OVER 40 MPH. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR THOSE IN LIGHT WEIGHT AND HIGH PROFILE VEHICLES TRAVELING ON EAST-WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ KURTZ
2 follow-up statements
319 WWUS74 KOUN 081638 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1038 AM CST FRI NOV 8 2013 OKZ007-008-012-013-018-024-090000- /O.EXB.KOUN.WI.Y.0012.131108T1638Z-131109T0000Z/ GRANT-KAY-GARFIELD-NOBLE-KINGFISHER-CANADIAN- INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...ENID...PERRY... KINGFISHER...YUKON...EL RENO...MUSTANG 1038 AM CST FRI NOV 8 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING: SOUTHWEST WINDS WILL INCREASE TODAY... BECOMING VERY STRONG AND GUSTY THROUGH THE AFTERNOON. WINDS WILL DECREASE THROUGH SUNSET. * WINDS: SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH FREQUENT GUSTS OVER 40 MPH. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR THOSE IN LIGHT WEIGHT AND HIGH PROFILE VEHICLES TRAVELING ON EAST-WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ004>006-009>011-014>017-021>023-033>038-090000- /O.EXT.KOUN.WI.Y.0012.131108T1638Z-131109T0000Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT... WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON... WATONGA...ELK CITY...SAYRE...CORDELL...ANADARKO...HOLLIS... MANGUM...HOBART...ALTUS...FREDERICK...LAWTON 1038 AM CST FRI NOV 8 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING: SOUTHWEST WINDS WILL INCREASE TODAY... BECOMING VERY STRONG AND GUSTY THROUGH THE AFTERNOON. WINDS WILL DECREASE THROUGH SUNSET. * WINDS: SUSTAINED WIND SPEEDS OF 30 TO 35 MPH WITH FREQUENT GUSTS OVER 45 MPH. THE STRONGEST WINDS WILL BE IN NORTHWEST AND WEST CENTRAL OKLAHOMA. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR THOSE IN LIGHT WEIGHT AND HIGH PROFILE VEHICLES TRAVELING ON EAST-WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
303 WWUS74 KOUN 090010 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 610 PM CST FRI NOV 8 2013 OKZ004>018-021>024-033>038-090115- /O.EXP.KOUN.WI.Y.0012.000000T0000Z-131109T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA- CADDO-CANADIAN-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON... EL RENO...MUSTANG...HOLLIS...MANGUM...HOBART...ALTUS... FREDERICK...LAWTON 610 PM CST FRI NOV 8 2013 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. A FEW WIND GUSTS AROUND 40 MPH MAY STILL OCCUR FOR A FEW HOURS THIS EVENING...BUT WIDESPREAD STRONG WINDS ARE NO LONGER EXPECTED. $$ CMS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Nov 7, 10:55 PM CST, 4 hours 52 minutes earlier.
Area forecast discussion, Nov 7, 10:55 PM CST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1055 PM CST THU NOV 7 2013
.AVIATION... 08/06Z TAFS...NO SIG CHANGES FROM PREVIOUS FCST. VFR
CONDITIONS WILL PREVAIL WITH SOME HIGH CLOUD CIGS. SOUTH WINDS WILL
INCREASE OVERNIGHT...AND ESP ON FRIDAY BECOMING STRONG AND GUSTY BY
LATE MORNING.
&&
.PREV DISCUSSION... /ISSUED 931 PM CST THU NOV 7 2013/
.DISCUSSION...
THE SURFACE PRESSURE GRADIENT WILL CONTINUE TO TIGHTEN OVERNIGHT
AS LOW PRESSURE APPROACHES FROM THE WEST. THIS SHOULD SLOW THE
DROP IN TEMPERATURES...RESULTING IN A SLIGHTLY WARMER NIGHT
TONIGHT THAN LAST NIGHT. A FEW CIRRUS CLOUDS CONTINUE TO STREAM
EAST ACROSS OUR SOUTHERN COUNTIES...BUT WILL HAVE ONLY MINIMAL
EFFECTS ON SURFACE WEATHER.
THE CURRENT FORECAST APPEARS TO BE IN LINE WITH THE ABOVE
CONSIDERATIONS...SO NO CHANGES ARE PLANNED FOR THIS EVENING.
&&
.PREV DISCUSSION... /ISSUED 510 PM CST THU NOV 7 2013/
AVIATION... 08/00Z TAFS...VFR CONDITIONS WILL PREVAIL THROUGH THE
PERIOD WITH SOME HIGH CLOUD CIGS EXPECTED. SOUTH WINDS WILL BEGIN TO
INCREASE OVERNIGHT IN THE WEST AND BECOME STRONG AND GUSTY DURING
THE DAY FRIDAY. GUSTS OVER 30 KTS WILL LIKELY IN WRN OK FRIDAY.
PREV DISCUSSION... /ISSUED 157 PM CST THU NOV 7 2013/
DISCUSSION...
SOUTHERLY WINDS WILL INCREASE TONIGHT AND WILL BECOME RATHER
GUSTY FRIDAY...AS A SHORTWAVE TROUGH MOVES ACROSS THE NORTHERN
PLAINS. AS TEMPERATURES WARM INTO THE 60S/LOWER 70S... THE FIRE
DANGER WILL INCREASE FRIDAY AFTERNOON...ESPECIALLY WESTERN
OKLAHOMA. A GRADUAL INCREASE IN MOISTURE WILL OCCUR SATURDAY AND
HUMIDITY LEVELS WILL NOT BE AS LOW.
MAINLY DRY WEATHER IS EXPECTED SUNDAY INTO MONDAY. HIGHS WILL BE
ABOVE AVERAGE WITH A MODERATE SOUTH WIND.
BIG CHANGES APPEAR LIKELY STARTING EARLY TUESDAY. BOTH THE GFS
AND EC PUSH A RATHER STRONG FRONT INTO THE SOUTHERN PLAINS. THE
CURRENT TIMING WOULD BRING A WIND SHIFT INTO NORTHERN OKLAHOMA
AROUND 1 AM TUESDAY. THE FRONT WILL THEN PUSH INTO NORTH TEXAS BY
MID MORNING TUESDAY. THE EXACT TIMING OF THE FRONT IS UNCERTAIN...BUT
IT APPEARS MORE LIKELY THAT MUCH COLDER AIR WILL OVERSPREAD THE
AREA NEXT WEEK.
FOR NOW WILL KEEP IN LOW CHANCES FOR RAIN JUST BEHIND THE FRONT
WITH MAINLY DRY CONDITIONS ON WEDNESDAY. THE EC BRINGS ANOTHER
WAVE ACROSS THE AREA AROUND THURSDAY...AFTER THE SURFACE HIGH HAS
SHIFTED EAST. SOME PRECIP WILL BE POSSIBLE WITH THIS FEATURE ON
THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 41 66 45 69 / 0 0 0 0
HOBART OK 39 67 42 69 / 0 0 0 0
WICHITA FALLS TX 41 70 46 74 / 0 0 0 0
GAGE OK 39 70 37 68 / 0 0 0 0
PONCA CITY OK 40 67 42 66 / 0 0 0 0
DURANT OK 42 67 47 70 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR OKZ004-005-009-010-014-021-033-034-036.
TX...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR TXZ083-084-087.
&&
23/02Hazardous weather outlook, Nov 7, 11:12 AM CST, 16 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1112 AM CST THU NOV 7 2013
OKZ004>048-050>052-TXZ083>090-081300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1112 AM CST THU NOV 7 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
DRY AND STABLE AIR WILL CONTINUE OVER THE REGION PREVENTING
THUNDERSTORM DEVELOPMENT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST FRIDAY NOV 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...ZERO.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
ISOLATED AND NON-SEVERE THUNDERSTORMS APPEAR POSSIBLE THE
FIRST HALF OF NEXT WEEK AS ANOTHER STORM SYSTEM MOVES OVER
THE CENTRAL PORTION OF THE NATION.
OTHER HAZARDOUS WEATHER...
THE WILDFIRE POTENTIAL WILL BE ELEVATED FRIDAY AFTERNOON DUE TO
BREEZY... WARM... AND DRY CONDITIONS.
A WIDESPREAD AND HARD FREEZE WILL BE POSSIBLE AROUND THE
MIDDLE OF NEXT WEEK.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED
BY 5 AM FRIDAY.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 10:45 AM CST | Red Flag Warning | OUN | Ellis, Harper, Roger Mills, Woods, Woodward | 6 hr |
Nearby
Wind Advisories in Oklahoma, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.